Skip to Content

What drugs causes coal tar stools that are soft and like glue when wiped off?

Responses (1)

Stephen Treloar 3 Dec 2016

I'm not going to accuse any medication here, you are describing the results of upper intestinal bleeding. Doctor time.

BeachLover1955 5 Dec 2016

no, he just has a complete colonoscopy just last month, checked out great, We were figuring that it maybe due to the iron he takes daily along with maybe some of his meds. He is on over 10 along with several assorted vitamins thru the day. His stools, when he passes them, are black, and sticks to the bottom and sides of the bowl and hard to wipe off his bottom. Just wondering what could be causing this. So we know it can't be any bleeding in the intestines. Thanks for answering and your concerns.

Stephen Treloar 7 Dec 2016

Iron does produce some pretty nasty sticky stools in my experience; in fact, I found it so unpleasant, I discontinued and had the Doctor give me a large iron infusion in the office. It must be a genetic thing in my family as we always have blood exams that show naturally low iron levels.

A tiny bit of research opened up as many questions as were answered. Iron is almost definitely the culprit and the stool should not smell bad or be sticky. Stickiness is not a good thing as that leads back to GI bleeding and the stools should smell bad.

Either way, you have to see the doctor (who may ask for a sample for laboratory testing).

Stephen Treloar 7 Dec 2016

Also, as you complained about the wiping problem, had you considered those moist toilet wipes? They really are fantastic and fairly cheap.

Drugs.com free discount card

Search for questions

Still looking for answers? Try searching for what you seek or ask your own question.

Similar Questions